Discussions that mention desogen

High & Low Blood Pressure board


Hi everyone. My blood pressure has always been a little bit high, but about a year ago it was 160/95 and the Dr. was concerned and asked me to go off of my birth control pills to see if that helped before we tried blood pressure meds( I was on desogen and had been for about 8 years). It did help and my blood pressure went down to about 130/80 consistently.

Unfortunately, my menstrual cycle became extremely painful and heavy but otherwise I was fine. I decided I wanted to try again to see if we could regulate and make my flow less painful so she put me on Ortho-Tricyclin low estrogen and I have been on it for 2 weeks. My last check this week BP was 140/80 which is ok, but I feel absolutely horrible. My hands are tingling, my stomach hurts, I am hot, fatigued, and depressed. I can hear my heartbeat in my ears too when I lay down.

Is anyone else here with high blood pressure on birth control. Should I stop taking the pills abruptly? It's the weekend now so I won't be able to call until Monday and didn't start feeling this bad until today, though I did feel a little off since I started taking them. I am not sure what to do and any advice would be appreciated.